Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A compact HL-space need not have
a monolithic hyperspace


Authors: Henno Brandsma and Jan van Mill
Journal: Proc. Amer. Math. Soc. 126 (1998), 3407-3411
MSC (1991): Primary 54A20, 54B20, 54D30, 54G20
DOI: https://doi.org/10.1090/S0002-9939-98-04374-3
MathSciNet review: 1452794
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that Kunen's example of a compact L-space, constructed under CH, can be modified so that it has a non-monolithic hyperspace. This answers a question of Bell's. This example is also relevant to a question of Arhangel'skii's.


References [Enhancements On Off] (What's this?)

  • 1. A.V. Arhangel'ski[??]i, Topological Homogeneity. Topological Groups and their Continuous Images, Russian Math. Surveys 42 (1987), no. 2, 83-131.MR 89b:54004
  • 2. M. Bell, The Hyperspace of a Compact Space I, Topology and its Applications 72 (1996), 39-46.MR 97j:54010
  • 3. R. Engelking, General Topology, revised and completed ed., Sigma series in pure mathematics, vol. 6, Heldermann Verlag Berlin, 1989.MR 91c:54001
  • 4. K. Kunen, A Compact L-space under CH, Topology and its Applications 12 (1981), 283-287.MR 82h:54065
  • 5. K. Kunen and M. D\v{z}amonja, Measures on Compact HS spaces, Fundamenta Mathematicae 143 (1993), 41-54.MR 94h:54047
  • 6. S. Negrepontis, Banach Spaces and Topology, Handbook of Set-Theoretic Topology (K. Kunen and J.E. Vaughan, eds.), North-Holland, 1984. MR 86i:46018

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54A20, 54B20, 54D30, 54G20

Retrieve articles in all journals with MSC (1991): 54A20, 54B20, 54D30, 54G20


Additional Information

Henno Brandsma
Affiliation: Vrije Universiteit, Faculty of Mathematics and Computer Science, De Boelelaan 1081a, 1081 HV Amsterdam, The Netherlands
Email: hsbrand@cs.vu.nl

Jan van Mill
Affiliation: Vrije Universiteit, Faculty of Mathematics and Computer Science, De Boelelaan 1081a, 1081 HV Amsterdam, The Netherlands
Email: vanmill@cs.vu.nl

DOI: https://doi.org/10.1090/S0002-9939-98-04374-3
Keywords: Hyperspaces, monolithic, compact spaces, counter\-examples
Received by editor(s): July 30, 1996
Received by editor(s) in revised form: March 19, 1997
Communicated by: Alan Dow
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society